MAUDE Adverse Event Report: SORIN GROUP DEUTSCHLAND S5 UPS MODULE; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

SORIN GROUP DEUTSCHLAND S5 UPS MODULE; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number 28-98-80
Medical Device Problem Codes Failure to Power Up (1476); Electrical Power Problem (2925); Electrical Shorting (2926)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/13/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no patient involvement.Sorin group (b)(4) manufactures the s5 ups module.The incident occurred in ((b)(6).This medwatch report is filed on behalf of sorin group (b)(4).Sorin group received a report that a bad smell came from the sorin s5 system when it was switched on without ac power during a demonstration.The s5 system was switched off and back on using ac power and the unit displayed multiple error messages.There was no patient involvement.The distributor service engineer evaluated the e/p pack of the s5 system and identified a burnt component on the pcb board of the ups module.The service engineer replaced the defective device.The unit was returned to munich for further investigation.During functional testing, the reported issue was reproduced.Two components on the pcb of the returned ups module were identified to be defective (short-circuited and burnt).The root cause for the failure could not be determined.The returned device was scrapped as a precaution.A review of the dhr did not identify any deviations or non-conformities relevant to the reported issue.No trend was identified for this type of issue.Sorin group (b)(4) will continue to monitor the market for trends related to this type of issue.The complained unit was replaced on-site to resolve the issue.No further action is necessary at this time.
 
Event or Problem Description
Sorin group (b)(4) received a report that a bad smell came from the sorin s5 system when it was switched on without ac power during a demonstration.The s5 system was switched off and back on using ac power and the unit displayed multiple error messages.There was no patient involvement.

Brand Name
S5 UPS MODULE
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
SORIN GROUP DEUTSCHLAND
lindberghstr. 25
munich, 80939
GM  80939
MDR Report Key6040500
Report Number9611109-2016-00667
Device Sequence Number1837934
Product Code DTQ
UDI-Device Identifier04033817901259
UDI-Public010403381790125911160215
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K071318
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/20/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number28-98-80
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2016
Initial Report FDA Received Date10/19/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1